MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA 2120I WITH DUAL ASPIRATE; COUNTER, DIFFERENTIAL CELL

SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA 2120I WITH DUAL ASPIRATE; COUNTER, DIFFERENTIAL CELL
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding a falsely elevated platelet result was obtained on an advia® 2120i hematology system.Quality control (qc) recovered within range.Per the advia® 2120i hematology system.Operators guide, whenever morphology or quantitative flags are triggered, before reporting patient results, the laboratory, must validate the results and take appropriate action in accordance with established standard operating procedures.Alignment of rbc optical channel, which is considered part of normal troubleshooting, was performed to resolve the issue.The system is operational once again and performing as expected.No further investigation is required.
 
Event or Problem Description
The customer reported an erroneously falsely elevated platelet result was obtained on an advia® 2120i hematology system, serial number: (b)(6).The falsely elevated patient result was not reported to the physician.The sample was reprocessed on the same system and recovered similar to the initial result.The sample was reprocessed a second time on an alternate advia® 2120i hematology system and recovered lower.The sample was processed a third time on a non-siemens instrument and recovered lower.The lower result from the alternate advia® 2120i hematology system was correct, reported, and was similar to a historical result.There is no known reports of patient intervention or adverse health consequences due to the issue.

Brand Name
ADVIA 2120I WITH DUAL ASPIRATE
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LIMITED
chapel lane
registration number: 8020888
swords co. dublin
EI  
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key19999315
Report Number2432235-2024-00185
Device Sequence Number7164477
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public(01)00630414560045
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/18/2024
Date Device Manufactured04/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale